Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Oct 4, 2019, 4:20 PM MDT for Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2019, 4:20 PM MDT (22:20 UTC)
- Expired
- Oct 4, 2019, 6:21 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Luna County, NM
The radar
The El Paso radar (KEPZ), 119 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
241
WGUS54 KEPZ 042220
FFWEPZ
NMC029-050115-
/O.NEW.KEPZ.FF.W.0013.191004T2220Z-191005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
420 PM MDT Fri Oct 4 2019
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
South central Luna County in southwestern New Mexico...
* Until 715 PM MDT.
* At 418 PM MDT, A slow moving thunderstorm was moving across
Highway 9 near Hermanas. This storm is producing torrential
rainfall that will likely cause low water crossings in the
vicinity of Hermanas to become dangerously inundated.
* Some locations that may experience flooding include...
Hermanas...
Carzalia Valley...
and Camp Ramsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3192 10805 3193 10785 3184 10784 3178 10785
3178 10791 3181 10794 3180 10806 3188 10807
$$
HARDIMAN2 follow-up statements
257
WGUS74 KEPZ 042333
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
533 PM MDT Fri Oct 4 2019
NMC029-050115-
/O.CON.KEPZ.FF.W.0013.000000T0000Z-191005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Luna NM-
533 PM MDT Fri Oct 4 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTH CENTRAL LUNA COUNTY...
At 532 PM MDT, the thunderstorms producing heavy rain had moved out
of the area, but runoff may continue to cause flooding in low water
crossings along Highway 9 in the vicinity of Hermanas for another
hour or so.
Some locations that will experience flooding include...
Hermanas...
Carzalia Valley...
and Camp Ramsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3192 10805 3193 10785 3184 10784 3178 10785
3178 10791 3181 10794 3180 10806 3188 10807
$$
HARDIMAN642
WGUS74 KEPZ 050021
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
621 PM MDT Fri Oct 4 2019
NMC029-050031-
/O.CAN.KEPZ.FF.W.0013.000000T0000Z-191005T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Luna NM-
621 PM MDT Fri Oct 4 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LUNA COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3192 10805 3193 10785 3184 10784 3178 10785
3178 10791 3181 10794 3180 10806 3188 10807
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:06 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 4, 2:06 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 206 PM MDT Fri Oct 4 2019 .SYNOPSIS... Showers and thunderstorms will move across portions of southern New Mexico and west Texas later this afternoon and tonight with heavy rains possible over a few locations. Westerly winds will then bring warmer mostly dry weather Saturday and Sunday. A cold front will push into the region Sunday night resulting in cooler below normal temperatures on Monday. Westerly winds will result in warmer mostly dry weather Tuesday through Thursday before another cold front causes cooler conditions next Friday. && .DISCUSSION... Despite clouds and earlier morning rainfalls air mass remains rather unstable as early afternoon CAPEs are around 1000 to 2000 J/kg across southern New Mexico and west Texas. Moisture also remains in places with surface dewpoints around 60 and precipitable water from 1.2 to 1.4 inches which is well above normal. Breaks in the clouds will allow further surface heating plus expect passage of weak upper wave with these factors causing a redevelopment of deep convection later this afternoon and this evening. Given the abundant moisture heavy rains and flash flooding may occur over several locations. 30 to 40 kt west to southwest winds at 6 km over low level southeasterlies will provide favorable shear support for possibly several storms approaching severe levels. By Saturday afternoon low and mid level flow becomes more westerly as surface trough develops through eastern New Mexico. This will produce mostly dry conditions with with temperatures a little above normal Saturday and Sunday. The exception may be far eastern zones where moisture may remain barely sufficient for isolated storms. Sunday night a strong cold front pushes to the southwest through the CWA with easterly winds behind the boundary advecting cooler Canadian air. Thus Monday high temperatures will fall to around 10 degrees below normal. Marginally windy conditions also expected along some of the western facing slopes especially across the southern zones. Zonal flow aloft will exist across the southern Rockies Tuesday through Thursday with attendant downslope winds inducing lee surface troughing through eastern New Mexico. Resultant deep low and mid level westerly winds will produce warmer dry conditions with temperatures rising above normal by Thursday. However another Canadian cold front entering the CWA from the east will cause cooler below normal temperatures again on Friday. && .AVIATION...Valid 05/00Z-06/00Z... VFR conditions expected through forecast period. VCTS to begin the period at all terminals, despite fairly low confidence in TSRA this evening. Rain chances ending by 03Z most terminals. Skies will begin generally SCT050 BKN120 clearing overnight to FEW050-070 by 12Z tomorrow morning. Winds 120-150 at 04-08KT becoming VRB03KT by 08Z. Winds increasing to 280-310 at 08-12KT after 16Z tomorrow. && .FIRE WEATHER... After a week of high rain chances, the week ahead looks mostly dry. Today's cloud cover will slowly clear overnight as an upper trough axis reintroduces west flow and pushes moisture eastward toward the Southern Plains. Dry conditions return over the weekend as skies clear and temperatures warm back to slightly above normal. The next impactful wind shift will occur Sunday night as a backdoor cold front arrives from the TX Panhandle and shifts winds back to the east/southeast Mon/Tue. Temperatures drop back to below normal along with last-gasp chance for isolated thunderstorms. Mid-October looks pretty dry across the area as min RH begins to dip back into the 15-25% range. && .PRELIMINARY POINT TEMPS/POPS... El Paso 63 86 63 85 / 50 0 0 0 Sierra Blanca 58 84 59 82 / 50 20 0 0 Las Cruces 56 84 55 82 / 40 0 0 0 Alamogordo 57 84 57 84 / 50 0 0 0 Cloudcroft 43 65 42 64 / 60 10 0 0 Truth or Consequences 56 83 55 83 / 30 0 0 0 Silver City 52 79 52 77 / 20 0 0 0 Deming 56 84 53 83 / 30 0 0 0 Lordsburg 57 85 55 83 / 20 0 0 0 West El Paso Metro 63 86 63 86 / 50 0 0 0 Dell City 59 88 58 87 / 50 20 0 0 Fort Hancock 63 88 63 89 / 60 10 0 0 Loma Linda 60 81 60 80 / 60 10 0 0 Fabens 63 87 63 87 / 60 0 0 0 Santa Teresa 59 85 58 84 / 50 0 0 0 White Sands HQ 61 85 60 84 / 50 0 0 0 Jornada Range 57 84 55 82 / 50 0 0 0 Hatch 56 85 54 84 / 40 0 0 0 Columbus 60 85 57 83 / 40 0 0 0 Orogrande 58 84 57 83 / 50 0 0 0 Mayhill 49 76 47 73 / 60 10 0 0 Mescalero 46 74 45 73 / 60 10 0 0 Timberon 46 72 45 70 / 60 10 0 0 Winston 44 79 43 77 / 30 0 0 0 Hillsboro 52 83 52 82 / 30 0 0 0 Spaceport 55 83 53 82 / 50 0 0 0 Lake Roberts 44 79 44 79 / 10 0 0 0 Hurley 51 81 50 79 / 20 0 0 0 Cliff 48 84 47 85 / 20 0 0 0 Mule Creek 50 82 49 80 / 10 0 0 0 Faywood 52 81 51 80 / 30 0 0 0 Animas 56 86 55 85 / 20 0 0 0 Hachita 56 84 55 82 / 30 0 0 0 Antelope Wells 57 83 55 84 / 40 0 0 0 Cloverdale 55 81 55 80 / 30 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash/30 Dennhardt
Hazardous weather outlook, Oct 4, 7:43 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 743 AM MDT Fri Oct 4 2019 NMZ401>417-TXZ418>424-051345- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 743 AM MDT Fri Oct 4 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Scattered showers will continue today. A few storms may produce heavy rain, small hail or strong gusty winds. Rainfall totals of 0.25 to 0.50 will be possible, with isolated 1 to 2 inches totals possible. The threat of rain should end by early Saturday morning .DAYS TWO THROUGH SEVEN...Saturday through Thursday We will be dry and warm for Saturday afternoon through Sunday. On Monday and Tuesday we will see a slight chance for rain and then dry for the middle and end of next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Oct 4, 2:56 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service El Paso TX 256 PM MDT Fri Oct 4 2019 NMZ404-405-407-042145- Southwest Desert/Mimbres Basin NM-Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 256 PM MDT Fri Oct 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...WEST CENTRAL LUNA AND EAST CENTRAL HIDALGO COUNTIES UNTIL 345 PM MDT... At 256 PM MDT, Doppler radar was tracking a strong thunderstorm near Playas, moving east at 10 mph. Dime size hail, locally heavy rain, and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hachita, Playas and Hachita Valley. LAT...LON 3186 10853 3204 10855 3217 10821 3184 10816 TIME...MOT...LOC 2056Z 259DEG 11KT 3195 10849 REYNOLDS
Special weather statement, Oct 4, 3:43 PM MDT, 37 minutes before
Special Weather Statement National Weather Service El Paso TX 343 PM MDT Fri Oct 4 2019 NMZ411-042230- Southern Dona Ana County/Mesilla Valley NM- 343 PM MDT Fri Oct 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DONA ANA COUNTY UNTIL 430 PM MDT... At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Afton, moving east at 10 mph. Half inch hail, locally heavy rainfall, and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Las Cruces, Vado, NMSU Main Campus, Mesquite, Mesilla, San Miguel, Fairacres, La Mesa, Talavera, Afton Generating Plant, High Valley, East Mesa, San Pablo, Picacho, Northeast Las Cruces and Mesilla Valley Bosque State Park. LAT...LON 3210 10693 3224 10698 3241 10669 3213 10659 TIME...MOT...LOC 2142Z 256DEG 9KT 3217 10688 REYNOLDS
Special weather statement, Oct 4, 4:01 PM MDT, 19 minutes before
Special Weather Statement National Weather Service El Paso TX 401 PM MDT Fri Oct 4 2019 NMZ414-417-042245- Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM- 401 PM MDT Fri Oct 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO COUNTY UNTIL 445 PM MDT... At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Orogrande, moving northeast at 15 mph. Half inch hail, heavy rainfall, and winds in excess of 40 mph will be possible with this storm. Locations impacted include... The Otero Mesa. LAT...LON 3220 10581 3229 10593 3263 10577 3243 10544 TIME...MOT...LOC 2201Z 213DEG 11KT 3231 10582 REYNOLDS
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:12 PM MDT | Special Weather Statement | EPZ | Doña Ana | 48 min |
| Oct 3, 6:32 PM MDT | Special Weather Statement | EPZ | Doña Ana | 43 min |
| Oct 3, 6:34 PM MDT | Special Weather Statement | EPZ | 41 min | |
| Oct 3, 6:56 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Oct 3, 7:09 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Oct 3, 7:19 PM MDT | Special Weather Statement | EPZ | Doña Ana | 41 min |
| Oct 3, 9:00 PM MDT | Special Weather Statement | EPZ | Hidalgo | 45 min |
| Oct 3, 9:40 PM MDT | Special Weather Statement | EPZ | Hidalgo | 50 min |
| Oct 3, 10:52 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Oct 3, 11:49 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Oct 4, 2:56 PM MDT | Special Weather Statement | EPZ | Hidalgo | 49 min |
| Oct 4, 3:43 PM MDT | Special Weather Statement | EPZ | Doña Ana | 47 min |
| Oct 4, 3:45 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo, Luna | 45 min |
| Oct 4, 4:01 PM MDT | Special Weather Statement | EPZ | Otero | 44 min |
| Oct 4, 4:07 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 53 min |
| Oct 4, 4:07 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 53 min |
| Oct 4, 4:10 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Oct 4, 4:26 PM MDT | Special Weather Statement | EPZ | Luna | 49 min |
| Oct 4, 4:29 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Oct 4, 4:57 PM MDT | Special Weather Statement | EPZ | Otero | 48 min |
| Oct 4, 4:59 PM MDT | Special Weather Statement | EPZ | Doña Ana | 46 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.